Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 6, 2002, 6:29 AM CDT for Stonewall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 6:29 AM CDT (11:29 UTC)
- Expired
- Jul 6, 2002, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 061129
FFWLBB
TXC433-061415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
630 AM CDT SAT JUL 6 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STONEWALL COUNTY IN NORTHWEST TEXAS
* UNTIL 915 AM CDT
* AT 630 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER ASPERMONT AND MOST OF
STONEWALL COUNTY. THE STORMS WERE MOVING SLOWLY SOUTHWEST WITH
NEW CELLS BUILDING TO THE WEST.
* LOCATIONS IN AND NEAR THE WARNING INCLUDE OLD GLORY...PEACOCK...
SWENSON...AND ASPERMONT
NWS RADAR IS ESTIMATING 2 TO 3 INCHES OF ACCUMULATED RAINFALL OVER
SOUTHEASTERN STONEWALL COUNTY SINCE 4 AM. RAINFALL RATES OF 2.0 TO
2.5 INCHES PER HOUR CAN BE EXPECTED...WITH THE HEAVY RAIN CONTINUING
AT LEAST THROUGH 8 AM THIS MORNING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3314 10051 3298 10051 3297 10000 3339 10000
3338 10052What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:30 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 6, 1:30 AM CDT, 4 hours 59 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 130 AM CDT SAT JUL 6 2002 CURRENTLY...SMALL CONVECTIVE COMPLEX CONTINUES TO PROPAGATE SOUTHEAST ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA. TOPS ARE ALREADY WARMING AND THIS LIKELY WILL NOT BE A FACTOR AFTER PACKAGE ISSUANCE. WATER VAPOR IMAGERY PLACES UPPER LOW OVER CENTRAL NEW MEXICO. THIS FEATURE WILL CONTINUE TO DRIFT EAST TODAY TOWARD WEST TEXAS... PROVIDING SOME UPPER SUPPORT THAT WAS OBVIOUSLY MISSING YESTERDAY OVER MOST OF THE AREA. ATMOSPHERE IS STILL VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 1.50 INCHES ON THE SOUTH PLAINS. UPPER DIFLUENT AREA ASSOCIATED WITH LOW CIRCULATION SHOULD PROVIDE FORCING IN UNSTABLE AIR MASS TODAY. ALSO SHOULD SEE MORE LATE DAY CONVECTION ON HIGHER TERRAIN TO WEST PROPAGATING EASTWARD INTO LOW LEVEL INFLOW... MUCH LIKE NOCTURNAL ACTIVITY PAST TWO NIGHTS. WILL GRADUALLY TAPER POPS BACK TOWARD SUNDAY AND MONDAY AS ATMOSPHERE DRIES AND UPPER FEATURES SUPPORTING DEEP CONVECTION BECOME MORE DIFFUSE. LAPSE RATES ARE NOT THAT STEEP SO WITH SOME DRYING AND LESS UPPER SUPPORT...COVERAGE OF CONVECTION SHOULD WANE. UPPER HIGH WILL BUILD IN TO OUR NORTHWEST...OVER THE CENTRAL ROCKIES AND GREAT BASIN...TOWARD MID WEEK WITH UPPER FLOW BECOMING MORE NORTHEASTERLY. STILL HINT OF A FRONT SOMEWHERE IN THE AREA TUE AND WED...BUT THAT IS BEYOND 120 HOURS SO CONFIDENCE NOT THAT HIGH. DRIER AND WARMER TOWARD END OF NEXT WEEK WITH MAMMOTH RIDGE CENTERED OVER UTAH AND COLORADO. CURRENT EXTENDED HAS ABOVE HANDLED WELL...THUS NO CHANGES. PRELIMS FOLLOW. FRIONA 81/63/82/63 6764 TULIA 82/65/83/65 6754 LUBBOCK 82/65/84/67 6754 BROWNFIELD 81/66/84/67 6764 CHILDRESS 82/68/85/70 7653 ASPERMONT 84/70/86/71 7653 .LUB...NONE. JAMES
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:41 AM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.